Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 143, NWS Austin/San Antonio, TX

September 3, 2009Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 3, 2009, 9:28 PM CDT for Gonzales County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2009, 9:28 PM CDT (02:28 UTC)
Expired
Sep 3, 2009, 10:00 PM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:12 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 3, 9:12 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT THU SEP 3 2009

.DISCUSSION...
FOR THE EVENING MENTIONED CHANCES OF SHOWERS AND THUNDERSTORMS
OVER THE EAST TO SOUTHEAST PART OF SOUTH CENTRAL TEXAS IN A
DECREASING TREND EXPECTED THROUGH MIDNIGHT...WITH THE LOSS OF
DAYTIME HEATING AND FOCUS ALONG WEAK OUTFLOW BOUNDARY FROM
NEAR GEORGETOWN TO NEAR LULING TO WEST OF HALLETTSVILLE.
EXPECT ACTIVITY TO DIMINISH MORE AFTER MIDNIGHT AND TOWARD
MORNING.  FORECAST SOLUTIONS FOR FRIDAY THROUGH SATURDAY
SHOW CONTINUED WEAKENING IN THE HEIGHT FIELD ALOFT...AS
A WEAK 700 TO 300 HPA TROF FORMS OVER THE AREA AND BRINGS
A CHANCE FOR SHOWERS. WEAK 700 TO 300 HPA TROF STAYS NEAR
THE AREA SUNDAY AND IS THEN FORECAST TO DRIFT EAST MONDAY
THROUGH THE MID PART OF NEXT WEEK...AS A WEAK RIDGE FORMS
OVER SOUTH CENTRAL TEXAS FROM THE WEST.  THIS WILL BRING
DRY CONDITIONS TO THE AREA IN THE EARLY TO MID PART OF
NEXT WEEK. FOR THE FOLLOWING WEEKEND OF SEP. 12 AND 13...
A STRONG WEATHER SYSTEM IS FORECAST TO APPROACH FROM THE
NORTH AND BRING A CHANCE OF SHOWERS TO THE AREA FOR THE
WEEKEND OF SEP. 12 AND 13 TO THE EARLY PART OF THE FOLLOWING
WEEK.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT THU SEP 3 2009/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. SHRA/TSRA ACROSS
EAST TEXAS WILL SLOWLY PROPAGATE WESTWARD THROUGH THIS EVENING. COULD
SEE A BRIEF ISOLATED TSRA AT KAUS THROUGH 04-05Z...BUT LIKELIHOOD IS
TOO SLIM TO MENTION EXPLICITLY IN TAFS. ANOTHER ROUND OF CONVECTIVE
ACTIVITY IS EXPECTED TO DEVELOP BY THE LATE MORNING/EARLY
AFTERNOON HOURS. FOR NOW...HAVE KEPT ONLY CB AT I-35 TAF SITE DUE
TO UNCERTAINTIES IN TIMING. LIGHT SE-SLY SFC WINDS OVERNIGHT ALONG
THE I-35 CORRIDOR WILL INCREASE TO NEAR 10 KTS BY 15-16Z. SFC
WINDS AT KDRT WILL BE SE NEAR 10 KTS THROUGH THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 635 PM CDT THU SEP 3 2009/

UPDATE...
SHOWED HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE
EASTERN EDGE OF SOUTH CENTRAL TEXAS THROUGH THE EVENING IN
RESPONSE TO DEVELOPMENT ALONG AN OUTFLOW BOUNDARY. EXPECT SOME
SCATTERED SHOWER ACTIVITY TO DEVELOP WEST... AND THEN DIMINISH
LATER THIS EVENING THROUGH LATE TONIGHT.

PREV DISCUSSION... /ISSUED 331 PM CDT THU SEP 3 2009/

DISCUSSION...
WV SAT IMAGERY SHOWS MID LEVEL TROUGH EXTENDING INTO GULF TO OUR
EAST WITH NORTHWESTERLY FLOW ACROSS SOUTH CENTRAL TEXAS. THIS HAS
HELPED TO SUPPRESS THE HIGH CLOUDINESS OVER THE WESTERN COUNTIES.
THIS NORTHWESTERLY FLOW WILL CONTINUE TONIGHT AND A SHORT WAVE
TROUGH WILL MOVE BY THE NORTHEASTERN PART OF THE CWA BRINGING A
CHANCE FOR RAIN.

BIGGER CHANGES ARE COMING STARTING TOMORROW. A SPOKE OF THE TROUGH
WILL MOVE AROUND THE WESTERN SIDE OF THE MAIN FEATURE. THIS WILL
BRING A BETTER CHANCE FOR RAIN TO MUCH OF THE CWA THROUGH THE
WEEKEND. RAIN CHANCES WILL LIKELY COME IN WAVES...POSSIBLY AS
MCSS...DURING THE EVENING HOURS. THIS WILL MEAN HIGHER POPS FRI
AND SAT EVENINGS/NIGHTS. THIS PATTERN WILL ALSO MEAN LOWER HIGH
TEMPS FRI THROUGH SUN.

MON THE UPPER RIDGE WILL BEGIN TO RE-ESTABLISH ITSELF AND RAIN
CHANCES WILL END. HIGH TEMPS WILL ALSO BEGIN TO REBOUND. THEY WILL
SLOWLY CLIMB DURING THE EARLY PART OF NEXT WEEK. FORECAST WILL
REMAIN DRY THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              99  75  96  73  92 /  -   20  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  95  70  94  68  92 /  -   20  30  40  20
NEW BRAUNFELS MUNI AIRPORT     95  71  95  69  92 /  -   10  20  40  20
BURNET MUNI AIRPORT            93  72  91  70  90 /  -   30  20  40  20
DEL RIO INTL AIRPORT           93  75  94  73  95 /  -   10  10  20  10
GEORGETOWN MUNI AIRPORT        95  74  92  72  91 /  -   30  30  40  20
HONDO MUNI AIRPORT             91  69  92  67  93 /  -   10  20  30  20
SAN MARCOS MUNI AIRPORT        97  72  94  70  91 /  -   20  20  40  20
LA GRANGE - FAYETTE REGIONAL   95  71  91  70  90 /  30  60  40  30  40
SAN ANTONIO INTL AIRPORT       93  74  93  72  92 /  -   10  20  40  20
STINSON MUNI AIRPORT           94  73  95  71  93 /  -   10  20  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25/JB/05/01
Hazardous weather outlook, Sep 3, 5:11 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT THU SEP 3 2009

TXZ171>173-183>194-202>209-217>225-228-041015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT THU SEP 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 3, 9:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT THU SEP 3 2009

TXZ209-223-040245-
FAYETTE-GONZALES-
914 PM CDT THU SEP 3 2009

...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE AND GONZALES
COUNTIES...

AT 913 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR WAELDER...OR 12 MILES NORTHWEST OF MOULTON...MOVING SOUTHWEST AT
15 MPH.

PEOPLE IN NORTHEASTERN GONZALES AND SOUTHWESTERN FAYETTE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...WAELDER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.